Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 24, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 1, 2001, 3:22 PM CST for Pointe Coupee Parish, West Feliciana Parish, Louisiana. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 1, 2001, 3:22 PM CST (21:22 UTC)
- Expired
- Mar 1, 2001, 4:00 PM CST
- In force
- 38 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pointe Coupee Parish, LA, West Feliciana Parish, LA
The radar
The Ft Polk radar (KPOE), 122 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 012123 SVRNEW LAC077-125-012200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 322 PM CST THU MAR 1 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA WEST FELICIANA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF ST. FRANCISVILLE * UNTIL 400 PM CST * AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHWEST OF BATCHELOR...OR ABOUT 18 MILES NORTHEAST OF OPELOUSAS...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BATCHELOR...MORGANZA AT 345 PM CST THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3080 9201 3064 9193 3078 9132 3097 9154
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 3:15 PM CST, 7 minutes earlier.
Area forecast discussion, Mar 1, 3:15 PM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CST THU MAR 1 2001 QUITE A BIT TO CONSIDER THIS FORECAST PACKAGE. BOTTOM LINE IS THAT AN ACTIVE WEATHER PERIOD IS ABOUT TO UNFOLD FOR THIS WEEKEND... PRIMARILY A WET ONE. MODELS ARE IN AGREEMENT ON HANDLING H50 PATTERN THROUGH ABOUT 30 HOURS BUT THEN DEVIATE GREATLY IN DEALING WITH THE LOW LATITUDE SYSTEM IN THE BAJA CALIFORNIA AREA. THE AVN IS PROJECTING DOOM AND GLOOM FOR OUR AREA...BEING THE MOST AGGRESSIVE WITH THE TRACK AND INTENSITY. IT IS FOLLOWING A SIMILAR TREND OF LAST NIGHTS MRF. THE ETA SHEARS THE LOW LEVEL FEATURE IN FAVOR OF BETTER DYNAMICS IN THE MIDDLE MISSISSIPPI VALLEY WHILE THE NGM SEEMS IN THE MIDDLE OF THE TWO BUT CLOSER TO THE AVN. THE SURFACE COMARISONS DEVIATE AS A RESULT OF THE UPPER LEVEL DIFFERENCES. THE AVN SHOWS A MUCH DEEPER SURFACE LOW THAT MOVES DIRECTLY OVER OUR CWA SAT AFTERNOON. BY CONSENSUS...WE WILL BE CLOSER TO THE MORE AGGRESSIVE AVN TONED DOWN SLIGHTLY. THE SOUTHERN HALF OF THE CWA IS ALREADY IN WARM SECTOR AIR WHILE THE REST OF THE AREA WILL BE TRANSITIONING WITH THE NORTHWARD MOVEMENT OF THE WARM FRONT CURRENTLY DRAPED ACROSS THE AREA. ELEVATED CONVECTION NOTED GENERALLY NORTH OF THE I-10/I-12 CORRIDOR WITH SOME WEAKER SURFACE BASED CONVECTION SOUTH OF THE LAKES AT THIS TIME. A LARGE TROPICAL FETCH OF PACIFIC MOISTURE WILL BE PROGRESSING INTO THE AREA FRIDAY AND SATURDAY WHICH SHOULD SPELL A LENGTHY PERIOD OF MODERATE TO OCCASIONALLY HEAVY RAINFALL. SEVERE WEATHER PROSPECTS SEEM HIGH FOR LATE FRI NIGHT/SAT MORNING AS UPPER SYSTEM GOES NEGATIVE TILT WHILE EJECTING OVER OUR CWA. WILL BE GOING WITH CATEGORICAL POPS IN SEVERAL PERIODS ALONG WITH SMALL DIURNAL RANGE TEMPERATURES REFLECTIVE OF HIGH DEWPOINT AIR AND EXTENSIVE CLOUD COVER. WILL NOT GO WITH ANY FLOOD WATCHES AT THIS TIME BUT THIS COULD BE A CONSIDERATION IN FUTURE PACKAGES. IN THE EXTENDED...SYSTEM PULLS OUT TO THE EAST SUN WITH CONTINENTAL HIGH PRESSURE BUILDING THROUGH WED. DRY PATTERN AND TEMPS SHOULD BE MORE SEASONABLE AND EVEN A FEW DEGREES BELOW NORMAL DURING THE PERIOD. MCB 58/67/62/66 88++ BTR 60/68/61/65 88++ MSY 66/73/66/69 57++ GPT 65/72/64/69 567+ .NEW...NONE. LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Mar 1, 11:30 AM CST, 3 hours 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1130 AM CST THU MAR 1 2001 .SYNOPSIS...AN UNSETTLED AIRMASS REMAINS OVER THE COASTAL REGION WITH A STATIONARY FRONT SITUATED ALONG THE IMMEDIATE SOUTHEAST LOUISIANA COAST AND THE ADJACENT MISSISSIPPI COASTAL WATERS. WHILE CLOUDINESS MAY INHIBIT DAYTIME HEATING...ONLY A FEW DEGREES OF SURFACE HEATING IS NEEDED TO FURTHER DESTABILIZE THE AIRMASS ALONG THE STATIONARY FRONT. A LOW LEVEL DISTURBANCE IS APPROACHING THE REGION WHICH MAY ALSO AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. ...THUNDERSTORMS... THUNDERSTORM DEVELOPMENT IS CONTINGENT ON SURFACE TEMPERATURES EXCEEDING 71 DEGREES THIS AFTERNOON. IF CLOUDINESS SHOULD BREAK ENOUGH TO ALLOW HEATING...THEN THUNDERSTORMS WILL DEVELOP AND BECOME MARGINALLY TO BRIEFLY SEVERE. THE PRIMARY THREAT WILL BE THE PARISHES BELOW LAKES PONTCHARTRAIN AND MAUREPAS...INCLUDING THE METRO NEW ORLEANS AREA...AND THE ADJACENT COASTAL WATERS. WIND GUSTS OF 50 TO 60 MPH ARE POSSIBLE FROM THE STRONGEST STORMS. HAIL FROM PEA TO DIME SIZE...OCCASIONAL LIGHTNING...AND RAINFALL RATES OF 1 INCH PER HOUR CAN BE EXPECTED FROM ANY THUNDERSTORMS THAT MAY DEVELOP TODAY. FOR AREAS NORTH OF LAKE PONTCHARTRAIN AND SOUTHERN MISSISSIPPI... SCATTERED SHOWERS AND ONLY A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. NONE OF THE STORMS ARE EXPECTED TO REACH SEVERE LEVELS. ...ACTIONS... STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...LOWER SOUTHEAST LOUISIANA PARISHES SHOULD ANTICIPATE POSSIBLE WEATHER RELATED CALLS THROUGHOUT THE AFTERNOON AND EARLY EVENING. FO,R MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:57 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 33 min |
| Mar 1, 4:30 PM CST | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena, West Feliciana | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.